Alert archive / New York / Special Marine Warnings in 2015

Special Marine Warning 2, NWS Buffalo, NY

May 11, 2015

NWS Buffalo, NY issued this special marine warning at May 11, 2015, 7:55 PM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2015, 7:55 PM EDT (23:55 UTC)
Expired
May 11, 2015, 10:00 PM EDT
In force
2 hr
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

The radar

The Buffalo radar (KBUF), 49 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.9 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2015-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 88 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2015-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
88 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
1041 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

365 
WHUS51 KBUF 112355
SMWBUF
LEZ020-040-041-061-120200-
/O.NEW.KBUF.MA.W.0002.150511T2355Z-150512T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
755 PM EDT MON MAY 11 2015

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  DUNKIRK TO BUFFALO NY...
  RIPLEY TO BUFFALO NY EXTENDING FROM 5NM OFF SHORELINE TO
  US-CANADIAN BORDER...
  RIPLEY TO DUNKIRK NY...
  UPPER NIAGARA RIVER AND BUFFALO HARBOR...

* UNTIL 1000 PM EDT

* AT 755 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM... 
  CAPABLE OF PRODUCING WINDS 40 KNOTS OR HIGHER AND SMALL 
  HAIL...LOCATED NEAR ERIE...MOVING NORTHEAST AT 40 KNOTS.

* LOCATIONS IMPACTED INCLUDE...
  WOODLAWN BEACH...BAYVIEW...ATHOL SPRINGS...STURGEON POINT...
  WANAKAH...SMALL BOAT HARBOR...ERIE BASIN MARINA...LAKE ERIE
  BEACH...VAN BUREN POINT...SUNSET BAY...ERIE...LAKEVIEW...RIPLEY AND
  BARCELONA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE
OPEN WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED
METAL OBJECTS.

&&

LAT...LON 4234 7982 4248 7985 4283 7894 4290 7891
      4295 7892 4295 7891 4290 7890 4285 7886
      4286 7885 4282 7887 4279 7885 4274 7891
      4269 7905 4255 7915 4253 7925 4249 7933
      4249 7936 4241 7946 4228 7973
TIME...MOT...LOC 2355Z 239DEG 39KT 4224 8018 

$$

CHURCH
2 follow-up statements
250 
FZUS71 KBUF 120111
MWSBUF

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
911 PM EDT MON MAY 11 2015

LEZ020-040-041-061-120200-
/O.CON.KBUF.MA.W.0002.000000T0000Z-150512T0200Z/
911 PM EDT MON MAY 11 2015

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT...

FOR THE FOLLOWING AREAS...
LAKE ERIE FROM RIPLEY TO THE BUFFALO HARBOR. 

AT 910 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...
CAPABLE OF PRODUCING SMALL HAIL...LOCATED NEAR LAKE ERIE BEACH...OR
36 NM SOUTH OF NIAGARA RIVER...MOVING NORTHEAST AT 40 KNOTS.

LOCATIONS IMPACTED INCLUDE...
WOODLAWN BEACH...BAYVIEW...STURGEON POINT...ATHOL SPRINGS...
WANAKAH...LAKE ERIE BEACH...SMALL BOAT HARBOR...SUNSET BAY...ERIE
BASIN MARINA...ONTARIO BEACH...HAMLIN BEACH AND IRONDEQUOIT BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM.  IF CAUGHT ON THE
OPEN WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED
METAL OBJECTS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
WESTERN NEW YORK AND THE ADJACENT WATERS OF LAKE ERIE.

LAT...LON 4234 7982 4248 7985 4283 7894 4290 7891
      4295 7892 4295 7891 4290 7890 4285 7886
      4286 7885 4282 7887 4279 7885 4274 7891
      4269 7905 4255 7915 4253 7925 4249 7933
      4249 7936 4241 7946 4228 7973
TIME...MOT...LOC 0110Z 236DEG 42KT 4266 7913 

$$

THOMAS
552 
FZUS71 KBUF 120149
MWSBUF

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
949 PM EDT MON MAY 11 2015

LEZ020-040-041-061-120158-
/O.CAN.KBUF.MA.W.0002.000000T0000Z-150512T0200Z/
949 PM EDT MON MAY 11 2015

...THE SPECIAL MARINE WARNING IS CANCELLED...

THE AFFECTED AREAS WERE... 
LAKE ERIE FROM RIPLEY TO THE BUFFALO HARBOR.

THE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT
THREAT TO BOATERS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
WESTERN NEW YORK AND THE ADJACENT WATERS OF LAKE ERIE.

LAT...LON 4234 7982 4248 7985 4283 7894 4290 7891
      4295 7892 4295 7891 4290 7890 4285 7886
      4286 7885 4282 7887 4279 7885 4274 7891
      4269 7905 4255 7915 4253 7925 4249 7933
      4249 7936 4241 7946 4228 7973
TIME...MOT...LOC 0145Z 239DEG 39KT 4287 7864 

$$

THOMAS

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at May 11, 4:19 PM EDT, 3 hours 36 minutes earlier.

Area forecast discussion, May 11, 4:19 PM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
419 PM EDT MON MAY 11 2015

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT BRINGING AND END
TO THE SUMMER-LIKE WEATHER. WINDY CONDITIONS AND FALLING
TEMPERATURES CAN BE EXPECTED ON TUESDAY ALONG WITH A STRAY SHOWER.
HIGH PRESSURE WILL RETURN FOR THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH TUESDAY/...
THE MAIN FOCUS FOR TONIGHT WILL BE THE NORTH-SOUTH ORIENTED LINE
OVER WESTERN OH THAT IS POISED TO MARCH ACROSS WESTERN NY AROUND
OR AFTER SUNSET. IT IS POSSIBLE THAT A NEW LINE MAY FORM AHEAD AND
REPLACE THIS LINE BEFORE IT ARRIVES AS IS OFTEN THE CASE.
REGARDLESS...THE LINE SHOULD WEAKEN WITH TIME AS IT MOVES TOWARD
THE GENESEE VALLEY...AND MAY NOT SUPPORT CONTINUED THUNDERSTORM
DEVELOPMENT BY OR SHORTLY AFTER.

ON TUESDAY...THE MAIN FOCUS WILL BE THE WINDS...WITH A WIND ADVISORY
IN EFFECT FOR THE SHORELINE AREAS OF LAKE ERIE AND LAKE ONTARIO EAST
TO ABOUT MONROE COUNTY WITH GUSTS TO 50 MPH.  TOPOGRAPHIC FRICTION
OFTEN LOWERS MAX WINDSPEEDS FURTHER INLAND...AND WILL THEREFORE KEEP
THE WESTERN FINGER LAKES AND HIGHER TERRAIN SOUTH OUT OF THE
ADVISORY AND HOLD GUST TO 40-45MPH.  TEMPERATURES WILL MAX OUT AT
MIDNIGHT OR IN THE MORNING...WITH FALLING VALUES DURING THE
DAY...WHILE THE DEWPOINT STEADILY DROPS.

WITH LEFT OVER MOISTURE AND JUST ENOUGH JUST ENOUGH INSTABILITY IN
THE AFTERNOON...SOME BRIEF LOW TOPPED SHOWERS MAY DEVELOP ALONG LAKE
BREEZE BOUNDARIES...BUT THESE WILL BE SHORT-LIVED WITH MOSTLY TRACE
AMOUNTS.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
TUESDAY NIGHT THE BASE OF THE MID LEVEL TROUGH WILL SWING ACROSS THE
GREAT LAKES AND NEW ENGLAND AND DELIVER A DRAMATICALLY COOLER
AIRMASS TO THE REGION. A POTENT MID LEVEL VORTICITY MAXIMA MOVING
THROUGH THE BASE OF THE TROUGH WILL CROSS OUR REGION AND PRODUCE A
FEW SCATTERED SHOWERS AS DEEPER WRAP AROUND MOISTURE MOVES BACK INTO
THE AREA. SHOWERS WILL BE MOST LIKELY OVERNIGHT ACROSS THE HIGHER
TERRAIN FROM SOUTHERN ERIE AND WYOMING COUNTIES SOUTHWARD INTO THE
WESTERN SOUTHERN TIER...AND ALSO ACROSS THE TUG HILL REGION WITH AN
ADDED BOOST FROM UPSLOPE FLOW.

IT WILL REMAIN QUITE WINDY INTO THE EVENING NORTHEAST OF LAKE ERIE
FROM BUFFALO TO ROCHESTER...THEN OVERNIGHT ALONG THE LAKE ONTARIO
SHORE AS SURFACE WINDS BECOME MORE WESTERLY. STEADY COLD ADVECTION
WILL DROP 850MB TEMPS DOWN TO AROUND -2C BY WEDNESDAY MORNING.
EXTENSIVE CLOUD COVER WILL HELP TO KEEP TEMPS UP SOMEWHAT...BUT
STILL EXPECT LOWS IN THE MID 40S AT LOWER ELEVATIONS AND AROUND 40
ON THE HILLS.

ON WEDNESDAY SCATTERED SHOWERS IN THE MORNING ACROSS THE HIGHER
TERRAIN SOUTH OF THE THRUWAY AND ALSO EAST OF LAKE ONTARIO SHOULD
END BY MIDDAY AS MUCH DRIER AIR BUILDS INTO THE LOWER LAKES.
EXTENSIVE WRAP AROUND CLOUD COVER SHOULD GIVE WAY TO SOME CLEARING
DURING THE AFTERNOON ON THE LAKE PLAINS AS STABLE LAKE SHADOWS
ATTEMPT TO DEVELOP SOUTHEAST OF THE LAKES...BUT CLOUDS WILL LIKELY
LAST MOST OF THE DAY ACROSS HIGHER TERRAIN. THE CORE OF THE COLD AIR
ALOFT WILL BE OVERHEAD ON WEDNESDAY...SO EXPECT HIGHS ONLY IN THE
MID 50S AT LOWER ELEVATIONS AND AROUND 50 ON THE HILLS.

SURFACE HIGH PRESSURE WILL BUILD OVERHEAD WEDNESDAY NIGHT WITH
CLEARING SKIES AND DIMINISHING WINDS. THIS WILL ALLOW FOR STRONG
RADIATIONAL COOLING IN THE COOL/DRY AIRMASS. EXPECT LOWS TO DROP
INTO THE MID TO UPPER 30S IN MOST AREAS INLAND FROM THE IMMEDIATE
LAKESHORES...WITH LOWER 30S ACROSS THE INTERIOR SOUTHERN TIER AND
TUG HILL REGION. THIS WILL BRING A RISK OF PATCHY FROST TO MANY
AREAS OVERNIGHT...WITH MORE WIDESPREAD FROST POSSIBLE IN THE COLDER
SOUTHERN TIER VALLEYS AND TUG HILL REGION.

THURSDAY HIGH PRESSURE WILL REMAIN OVERHEAD WITH PLENTY OF SUNSHINE.
AFTER A CHILLY START TEMPERATURES WILL RECOVER SOME...WITH HIGHS IN
THE LOWER 60S IN MOST LOCATIONS. THURSDAY NIGHT WILL BE COOL...BUT
NOT AS COLD AS WEDNESDAY NIGHT WITH LOWS IN THE 40S IN MOST AREAS.
SOME OF THE COOLER SOUTHERN TIER VALLEYS AND TUG HILL REGION MAY
STILL DROP INTO THE 30S.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
ON FRIDAY BOTH THE GFS AND ECMWF BRING A WARM FRONT NORTHEAST
THROUGH THE GREAT LAKES ALONG WITH A MID LEVEL SHORTWAVE. THIS
FEATURE WILL BRING AN INCREASE IN CLOUD COVER AND THE POTENTIAL FOR
A FEW RAIN SHOWERS. THE WARM FRONT WILL USHER IN A WARMER AIRMASS
WITH TEMPERATURES TRENDING ABOVE NORMAL AGAIN FOR NEXT WEEKEND. A
FEW SHOWERS MAY PERSIST INTO SATURDAY WITHIN THE BROAD WARM
ADVECTIVE REGIME.

MODEL GUIDANCE BEGINS TO DIVERGE BY SUNDAY WITH THE GFS KEEPING A
MOIST SOUTHWEST FLOW IN PLACE WHILE THE ECMWF BRINGS A BUBBLE OF
DRIER AIR INTO THE LOWER LAKES FROM SOUTHEAST CANADA. WITH THE
INCREASING MODEL UNCERTAINTY HAVE REMAINED CLOSE TO THE PREVIOUS
FORECAST WITH A DRY SUNDAY. BY MONDAY THE NEXT UPSTREAM SYSTEM WILL
BEGIN TO MOVE TOWARDS THE GREAT LAKES WITH INCREASING CHANCES OF
SHOWERS AND A FEW THUNDERSTORMS. TEMPERATURES WILL CONTINUE AN
UPWARD TREND THROUGH MONDAY WITH HIGHS POTENTIALLY BACK INTO THE 80S
BY MONDAY.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
VFR IS EXPECTED THIS EVENING AHEAD OF A COLD FRONT. -TSRA WILL
ACCOMPANY THE COLD FRONT WITH SOME POSSIBLE MVFR. A WELL MIXED
ATMOSPHERE AND THEREFORE WINDY CONDITIONS UNDER A WESTERLY FLOW
WILL FOLLOW THE FRONT WITH VFR CONDITIONS ON TUESDAY.

OUTLOOK... TUESDAY NIGHT AND WEDNESDAY...MAINLY VFR WITH A CHANCE OF
A SHOWER.
THURSDAY THROUGH SUNDAY...VFR.

&&

.MARINE...
SMALL CRAFT ADVISORIES WILL BE IN EFFECT FOR WINDS AND
WAVES STARTING TUESDAY...LASTING THROUGH TUESDAY NIGHT/WEDNESDAY
MORNING BEHIND A COLD FRONT.  HIGH PRESSURE WILL RETURN WEDNESDAY
AND LAST INTO THE WEEKEND BUT WITH A CHANCE OF THUNDERSTORMS BY THE
WEEKEND AS A WARM FRONT MOVES IN.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WIND ADVISORY FROM 10 AM TO 6 PM EDT TUESDAY FOR NYZ001>003-
     010>012-019-085.
MARINE...SMALL CRAFT ADVISORY FROM 10 AM TUESDAY TO 2 AM EDT WEDNESDAY
         FOR LEZ020.
         SMALL CRAFT ADVISORY FROM 5 AM TUESDAY TO 11 AM EDT
         WEDNESDAY FOR LEZ040-041.
         SMALL CRAFT ADVISORY FROM 10 AM TUESDAY TO 2 AM EDT
         WEDNESDAY FOR LOZ030.
         SMALL CRAFT ADVISORY FROM 1 PM TUESDAY TO 11 AM EDT
         WEDNESDAY FOR LOZ043.
         SMALL CRAFT ADVISORY FROM 1 PM TUESDAY TO 8 AM EDT
         WEDNESDAY FOR LOZ042.
         SMALL CRAFT ADVISORY FROM 6 PM TUESDAY TO 11 AM EDT
         WEDNESDAY FOR LOZ044-045.

&&

SYNOPSIS...ZAFF
NEAR TERM...ZAFF
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...ZAFF
MARINE...ZAFF
Hazardous weather outlook, May 11, 2:20 PM EDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
220 PM EDT MON MAY 11 2015

NYZ004>008-013-014-020-021-121830-
WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-LIVINGSTON-ONTARIO-
CATTARAUGUS-ALLEGANY-
220 PM EDT MON MAY 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERAL ROUNDS OF SCATTERED THUNDERSTORMS WILL CONTINUE TODAY AND
TONIGHT. SOME STORMS MAY CONTAIN HEAVY RAINFALL WHICH COULD LEAD
TO LOCALIZED FLOODING. A FEW STORMS MAY ALSO CONTAIN GUSTY WINDS
AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

AN UNSEASONABLY COLD AIRMASS WILL ARRIVE FOR THE MIDDLE OF THE
WEEK WITH POTENTIAL FOR TEMPERATURES TO DIP INTO THE 30S
WEDNESDAY NIGHT. FROST MAY DEVELOP WITH CLEAR SKIES AND LIGHT
WINDS EXPECTED...ESPECIALLY INLAND FROM THE IMMEDIATE LAKESHORES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>003-010>012-019-085-121830-
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-
SOUTHERN ERIE-
220 PM EDT MON MAY 11 2015

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERAL ROUNDS OF SCATTERED THUNDERSTORMS WILL CONTINUE TODAY AND
TONIGHT. SOME STORMS MAY CONTAIN HEAVY RAINFALL WHICH COULD LEAD
TO LOCALIZED FLOODING. A FEW STORMS MAY ALSO CONTAIN GUSTY WINDS
AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

AN UNSEASONABLY COLD AIRMASS WILL ARRIVE FOR THE MIDDLE OF THE
WEEK WITH POTENTIAL FOR TEMPERATURES TO DIP INTO THE 30S
WEDNESDAY NIGHT. FROST MAY DEVELOP WITH CLEAR SKIES AND LIGHT
WINDS EXPECTED...ESPECIALLY INLAND FROM THE IMMEDIATE LAKESHORES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-121830-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
220 PM EDT MON MAY 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND
ESPECIALLY TONIGHT. A FEW STORMS MAY CONTAIN GUSTY WINDS AND
LOCALLY HIGHER WAVES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

In the hours before

Special weather statement, May 11, 3:01 PM EDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
301 PM EDT MON MAY 11 2015

NYZ004-014-111945-
ONTARIO-WAYNE-
301 PM EDT MON MAY 11 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ONTARIO AND
SOUTHERN WAYNE COUNTIES...

AT 300 PM EDT...A STRONG THUNDERSTORM WAS NEAR PALMYRA OR 13 MILES
EAST OF FAIRPORT...MOVING EAST AT 20 MPH.

STRONG WINDS...HEAVY RAIN AND SMALL HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  NEWARK AROUND 315 PM EDT.
  LYONS AROUND 330 PM EDT.
  CLYDE AROUND 345 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PORT GIBSON...NORTH
ROSE...HURON...ALTON...WILLOW CREEK ESTATES...WALWORTH...FAIRVILLE
AND ROSE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4302 7728 4318 7729 4326 7684 4303 7679
TIME...MOT...LOC 1900Z 264DEG 17KT 4309 7717

REYNOLDS
Special weather statement, May 11, 3:09 PM EDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
309 PM EDT MON MAY 11 2015

NYZ004-014-111945-
ONTARIO-WAYNE-
309 PM EDT MON MAY 11 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ONTARIO AND
SOUTHERN WAYNE COUNTIES...

AT 300 PM EDT...A STRONG THUNDERSTORM WAS NEAR PALMYRA OR 13 MILES
EAST OF FAIRPORT...MOVING EAST AT 20 MPH.

STRONG WINDS...HEAVY RAIN AND SMALL HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  NEWARK...
  LYONS...
  CLYDE...

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PORT GIBSON...NORTH
ROSE...HURON...ALTON...WILLOW CREEK ESTATES...WALWORTH...FAIRVILLE
AND ROSE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4302 7728 4318 7729 4326 7684 4303 7679
TIME...MOT...LOC 1900Z 264DEG 17KT 4309 7717

REYNOLDS
Special weather statement, May 11, 3:33 PM EDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
333 PM EDT MON MAY 11 2015

NYZ004>006-112000-
NORTHERN CAYUGA-OSWEGO-WAYNE-
333 PM EDT MON MAY 11 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN OSWEGO...CAYUGA AND
NORTHEASTERN WAYNE COUNTIES...

AT 332 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTHEAST OF CLYDE
OR 12 MILES SOUTH OF FAIR HAVEN BEACH STATE PARK...MOVING NORTHEAST
AT 35 MPH.

STRONG WINDS...SMALL HAIL AND VERY HEAVY RAIN ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FAIR HAVEN BEACH STATE PARK...CATO...STERLING...IRA...HURON...
CONQUEST...WOLCOTT...VICTORY...HANNIBAL...RED CREEK...MERIDIAN...
GRANBY CENTER...SOUTH BUTLER...FURNISS AND SOUTH HANNIBAL.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4323 7648 4315 7647 4314 7649 4310 7647
      4311 7649 4309 7650 4304 7671 4325 7690
      4334 7672 4331 7671 4333 7670 4334 7670
      4342 7654 4323 7638
TIME...MOT...LOC 1932Z 241DEG 30KT 4317 7678

REYNOLDS
Special weather statement, May 11, 3:53 PM EDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
353 PM EDT MON MAY 11 2015

NYZ006-008-112045-
LEWIS-OSWEGO-
353 PM EDT MON MAY 11 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN LEWIS...
OSWEGO AND CAYUGA COUNTIES...

AT 353 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR FAIR HAVEN BEACH STATE PARK TO 6 MILES WEST OF
VIENNA...AND MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
OSWEGO...FULTON...PULASKI...CENTRAL SQUARE...REDFIELD...BATTLE ISLAND
STATE PARK...SELKIRK SHORES STATE PARK...MEXICO POINT STATE PARK...
NINE MILE POINT...BREWERTON...HASTINGS...SCRIBA...VOLNEY...
RICHLAND...CONSTANTIA...WEST MONROE...PALERMO...NEW HAVEN...PHOENIX
AND MINETTO.

THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 32 AND 36.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4342 7555 4348 7581 4333 7589 4331 7586
      4315 7588 4320 7608 4327 7620 4322 7619
      4320 7622 4324 7627 4320 7628 4323 7631
      4323 7648 4326 7648 4325 7661 4332 7661
      4352 7642 4353 7624 4363 7619 4356 7540
TIME...MOT...LOC 1953Z 232DEG 20KT 4327 7674 4325 7585

CHURCH
Special weather statement, May 11, 5:16 PM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
516 PM EDT MON MAY 11 2015

NYZ003-013-014-112145-
ONTARIO-LIVINGSTON-MONROE-
516 PM EDT MON MAY 11 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ONTARIO...
NORTHEASTERN LIVINGSTON...SOUTHWESTERN WAYNE AND SOUTHEASTERN MONROE
COUNTIES...

AT 515 PM EDT...A STRONG THUNDERSTORM WAS OVER AVON...OR 8 MILES
NORTHEAST OF GENESEO...MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
AVON...VICTOR...HONEOYE FALLS...BRISTOL...LIMA...BLOOMFIELD...
HONEOYE...HEMLOCK...MENDON...EAST BLOOMFIELD...RUSH...WEST
BLOOMFIELD...LIVONIA...IONIA...HOLCOMB...LAKEVILLE...FISHERS...SOUTH
LIMA AND INDUSTRY.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 390 BETWEEN EXITS 8 AND 11.
 INTERSTATE 90 BETWEEN EXITS 45 AND 44.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4282 7783 4300 7781 4310 7737 4304 7737
      4303 7735 4275 7737
TIME...MOT...LOC 2115Z 265DEG 17KT 4291 7774

CHURCH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 1:13 PM EDTSpecial Weather StatementBUFAllegany32 min
May 11, 2:16 PM EDTWind AdvisoryBUFChautauqua, Erie, Genesee, Monroe, Niagara, Orleans and 1 more25 hr
May 11, 3:01 PM EDTSpecial Weather StatementBUFWayne44 min
May 11, 3:09 PM EDTSpecial Weather StatementBUFWayne36 min
May 11, 3:33 PM EDTSpecial Weather StatementBUFCayuga27 min
May 11, 3:53 PM EDTSpecial Weather StatementBUFOswego52 min
May 11, 3:57 PM EDTSmall Craft AdvisoryBUF43 hr
May 11, 5:16 PM EDTSpecial Weather StatementBUFOntario29 min

Nearby

Special Marine Warnings in New York, 2015Every special marine warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.